Alert archive / Mississippi / River Flood Warnings in 2023
River Flood Warning 39, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Mar 3, 2023, 11:44 AM CST for Adams County, Wilkinson County, Mississippi; Concordia Parish, Louisiana. It took effect at Mar 16, 2023, 7:00 PM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Mar 3, 2023, 11:44 AM CST (17:44 UTC)
- In effect from
- Mar 16, 2023, 7:00 PM CDT
- Expired
- Mar 7, 2023, 11:28 AM CST
- In force
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Concordia Parish, LA, Adams County, MS, Wilkinson County, MS
The river
Written for the forecast point Mississippi River at Natchez (NTZM6).
- Action stage
- 38 ft
- Minor stage
- 48 ft
- Moderate stage
- 51 ft
- Major stage
- 57 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07290880, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
183
WGUS44 KJAN 031744
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Jackson MS
1144 AM CST Fri Mar 3 2023
...The National Weather Service in Jackson MS has issued a Flood
Warning for the following rivers in Mississippi...Louisiana...
Mississippi River At Natchez affecting Concordia, Adams and
Wilkinson Counties.
For the Lower Mississippi River ...including Arkansas City,
Greenville, Vicksburg, Natchez...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Forecast includes rainfall on the ground and 48 hours of additional
rainfall.
Additional information is available at
www.water.weather.gov/ahps2/index.php?wfo=JAN
The next statement will be issued this evening at 7 PM CST.
&&
LAC029-MSC001-157-040545-
/O.NEW.KJAN.FL.W.0039.230317T0600Z-230323T0600Z/
/NTZM6.1.ER.230317T0600Z.230320T1200Z.230322T1200Z.NO/
1144 AM CST Fri Mar 3 2023
...FLOOD WARNING IN EFFECT FROM FRIDAY, MARCH 17 TO THURSDAY, MARCH
23...
* WHAT...Minor flooding is forecast.
* WHERE...Mississippi River At Natchez.
* WHEN...From Friday, March 17 to Thursday, March 23.
* IMPACTS...At 48.0 feet, Carthage Point Road becomes impassable.
* ADDITIONAL DETAILS...
- At 11:00 AM CST Friday the stage was 42.7 feet.
- Forecast...The river is expected to rise above flood stage
Friday, March 17 to a crest of 48.5 feet Monday, March 20.
- Flood stage is 48.0 feet.
&&
Fld Observed Forecasts (12 pm CST)
Location Stg Stg Day/Time Sat Sun Mon
Mississippi River
Natchez 48.0 42.7 Fri 11 am CS 42.8 42.8 42.9
&&
LAT...LON 3101 9170 3130 9167 3193 9129 3187 9114
3130 9147 3100 9154
$$
28 follow-up statements
764
WGUS84 KJAN 040207
FLSJAN
Flood Statement
National Weather Service Jackson MS
807 PM CST Fri Mar 3 2023
...The Flood Warning continues for the following rivers in
Mississippi...Louisiana...
Mississippi River At Natchez affecting Adams, Concordia and
Wilkinson Counties.
For the Lower Mississippi River ...including Arkansas City,
Greenville, Vicksburg, Natchez...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Forecast includes rainfall on the ground and 48 hours of additional
rainfall.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at
www.water.weather.gov/ahps2/index.php?wfo=JAN
The next statement will be issued Saturday morning at 800 AM CST.
&&
LAC029-MSC001-157-041415-
/O.CON.KJAN.FL.W.0039.230317T0600Z-230323T0600Z/
/NTZM6.1.ER.230317T0600Z.230320T1200Z.230322T1200Z.NO/
807 PM CST Fri Mar 3 2023
...FLOOD WARNING REMAINS IN EFFECT FROM FRIDAY, MARCH 17 TO
THURSDAY, MARCH 23...
* WHAT...Minor flooding is forecast.
* WHERE...Mississippi River At Natchez.
* WHEN...From Friday, March 17 to Thursday, March 23.
* IMPACTS...At 48.0 feet, Carthage Point Road becomes impassable.
* ADDITIONAL DETAILS...
- At 7:00 PM CST Friday the stage was 42.9 feet.
- Forecast...The river will oscillate around flood stage with a
maximum value of 48.5 feet Monday, March 20.
- Flood stage is 48.0 feet.
&&
Fld Observed Forecasts (6 pm CST)
Location Stg Stg Day/Time Sat Sun Mon
Mississippi River
Natchez 48.0 42.9 Fri 7 pm CST 43.1 42.9 42.9
&&
LAT...LON 3101 9170 3130 9167 3193 9129 3187 9114
3130 9147 3100 9154
$$946
WGUS84 KJAN 050204
FLSJAN
Flood Statement
National Weather Service Jackson MS
804 PM CST Sat Mar 4 2023
...The Flood Warning continues for the following rivers in
Mississippi...Louisiana...
Mississippi River At Natchez affecting Wilkinson, Adams and
Concordia Counties.
For the Lower Mississippi River ...including Arkansas City,
Greenville, Vicksburg, Natchez...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Forecast includes rainfall on the ground and 48 hours of additional
rainfall.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at
www.water.weather.gov/ahps2/index.php?wfo=JAN
The next statement will be issued Sunday morning at 815 AM CST.
&&
LAC029-MSC001-157-051415-
/O.EXT.KJAN.FL.W.0039.230316T0000Z-230322T0000Z/
/NTZM6.1.ER.230316T0000Z.230319T1200Z.230321T0600Z.NO/
804 PM CST Sat Mar 4 2023
...FLOOD WARNING NOW IN EFFECT FROM WEDNESDAY, MARCH 15 TO TUESDAY,
MARCH 21...
* WHAT...Minor flooding is forecast.
* WHERE...Mississippi River At Natchez.
* WHEN...From Wednesday, March 15 to Tuesday, March 21.
* IMPACTS...At 48.0 feet, Carthage Point Road becomes impassable.
* ADDITIONAL DETAILS...
- At 7:00 PM CST Saturday the stage was 43.0 feet.
- Forecast...The river is expected to rise above flood stage
Wednesday, March 15 to a crest of 48.5 feet Sunday, March 19.
It will then fall below flood stage Tuesday, March 21.
- Flood stage is 48.0 feet.
&&
Fld Observed Forecasts (6 pm CST)
Location Stg Stg Day/Time Sun Mon Tue
Mississippi River
Natchez 48.0 43.0 Sat 7 pm CST 43.2 43.6 44.2
&&
LAT...LON 3101 9170 3130 9167 3193 9129 3187 9114
3130 9147 3100 9154
$$
KP081
WGUS84 KJAN 051639
FLSJAN
Flood Statement
National Weather Service Jackson MS
1039 AM CST Sun Mar 5 2023
...The Flood Warning continues for the following rivers in
Mississippi...Louisiana...
Mississippi River At Natchez affecting Adams, Concordia and
Wilkinson Counties.
For the Lower Mississippi River ...including Arkansas City,
Greenville, Vicksburg, Natchez...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Forecast includes rainfall on the ground and 48 hours of additional
rainfall.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at
www.water.weather.gov/ahps2/index.php?wfo=JAN
The next statement will be issued this evening between 800 PM and
1000 PM CST.
&&
LAC029-MSC001-157-060445-
/O.CON.KJAN.FL.W.0039.230316T0000Z-230322T0000Z/
/NTZM6.1.ER.230316T0000Z.230319T1200Z.230321T0600Z.NO/
1039 AM CST Sun Mar 5 2023
...FLOOD WARNING REMAINS IN EFFECT FROM WEDNESDAY, MARCH 15 TO
TUESDAY, MARCH 21...
* WHAT...Minor flooding is forecast.
* WHERE...Mississippi River At Natchez.
* WHEN...From Wednesday, March 15 to Tuesday, March 21.
* IMPACTS...At 48.0 feet, Carthage Point Road becomes impassable.
* ADDITIONAL DETAILS...
- At 10:00 AM CST Sunday the stage was 43.1 feet.
- Forecast...The river is expected to rise above flood stage
Wednesday, March 15 to a crest of 48.5 feet Sunday, March 19.
It will then fall below flood stage Tuesday, March 21.
- Flood stage is 48.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (12 pm CST)
Location Stg Stg Day/Time Mon Tue Wed
Mississippi River
Natchez 48.0 43.1 Sun 10 am CS 43.4 44.0 44.6
&&
LAT...LON 3101 9170 3130 9167 3193 9129 3187 9114
3130 9147 3100 9154
$$
NF933
WGUS84 KJAN 051730
FLSJAN
Flood Statement
National Weather Service Jackson MS
1130 AM CST Sun Mar 5 2023
...The Flood Warning continues for the following rivers in
Mississippi...Louisiana...
Mississippi River At Natchez affecting Adams, Concordia and
Wilkinson Counties.
For the Lower Mississippi River ...including Arkansas City,
Greenville, Vicksburg, Natchez...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Forecast includes rainfall on the ground and 48 hours of additional
rainfall.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at
www.water.weather.gov/ahps2/index.php?wfo=JAN
The next statement will be issued this evening between 800 PM and
1000 PM CST.
&&
LAC029-MSC001-157-060530-
/O.EXT.KJAN.FL.W.0039.230316T1200Z-230321T0600Z/
/NTZM6.1.ER.230316T1200Z.230319T0000Z.230320T1200Z.NO/
1130 AM CST Sun Mar 5 2023
...FLOOD WARNING NOW IN EFFECT FROM THURSDAY, MARCH 16 TO TUESDAY,
MARCH 21...
* WHAT...Minor flooding is forecast.
* WHERE...Mississippi River At Natchez.
* WHEN...From Thursday, March 16 to Tuesday, March 21.
* IMPACTS...At 48.0 feet, Carthage Point Road becomes impassable.
* ADDITIONAL DETAILS...
- At 11:00 AM CST Sunday the stage was 43.1 feet.
- Forecast...The river is expected to rise above flood stage
Thursday, March 16 to a crest of 48.5 feet Saturday, March
18. It will then fall below flood stage Monday, March 20.
- Flood stage is 48.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (12 pm CST)
Location Stg Stg Day/Time Mon Tue Wed
Mississippi River
Natchez 48.0 43.1 Sun 11 am CS 43.4 44.0 44.5
&&
LAT...LON 3101 9170 3130 9167 3193 9129 3187 9114
3130 9147 3100 9154
$$
NF295
WGUS84 KJAN 060254
FLSJAN
Flood Statement
National Weather Service Jackson MS
854 PM CST Sun Mar 5 2023
...The Flood Warning continues for the following rivers in
Louisiana...Mississippi...
Mississippi River At Natchez affecting Wilkinson, Concordia and
Adams Counties.
For the Lower Mississippi River ...including Arkansas City,
Greenville, Vicksburg, Natchez...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Forecast includes rainfall on the ground and 48 hours of additional
rainfall.
Additional information is available at
www.water.weather.gov/ahps2/index.php?wfo=JAN
The next statement will be issued Monday morning at 900 AM CST.
&&
LAC029-MSC001-157-061500-
/O.CON.KJAN.FL.W.0039.230316T1200Z-230321T0600Z/
/NTZM6.1.ER.230316T1200Z.230319T0000Z.230320T1200Z.NO/
854 PM CST Sun Mar 5 2023
...FLOOD WARNING REMAINS IN EFFECT FROM THURSDAY, MARCH 16 TO
TUESDAY, MARCH 21...
* WHAT...Minor flooding is forecast.
* WHERE...Mississippi River At Natchez.
* WHEN...From Thursday, March 16 to Tuesday, March 21.
* IMPACTS...At 48.0 feet, Carthage Point Road becomes impassable.
* ADDITIONAL DETAILS...
- At 8:00 PM CST Sunday the stage was 43.3 feet.
- Forecast...The river is expected to rise above flood stage
Friday, March 17 to a crest of 48.5 feet Monday, March 20.
- Flood stage is 48.0 feet.
&&
Fld Observed Forecasts (6 pm CST)
Location Stg Stg Day/Time Mon Tue Wed
Mississippi River
Natchez 48.0 43.3 Sun 8 pm CST 43.5 44.1 44.7
&&
LAT...LON 3101 9170 3130 9167 3193 9129 3187 9114
3130 9147 3100 9154
$$
KP538
WGUS84 KJAN 062018
FLSJAN
Flood Statement
National Weather Service Jackson MS
218 PM CST Mon Mar 6 2023
...The Flood Warning is extended for the following rivers in
Mississippi...Louisiana...
Mississippi River At Natchez affecting Wilkinson, Adams and
Concordia Counties.
For the Lower Mississippi River ...including Arkansas City,
Greenville, Vicksburg, Natchez...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Forecast includes rainfall on the ground and 48 hours of additional
rainfall.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at
www.water.weather.gov/ahps2/index.php?wfo=JAN
The next statement will be issued late tonight at 7 PM CST.
&&
LAC029-MSC001-157-070830-
/O.EXT.KJAN.FL.W.0039.230317T0000Z-230322T0600Z/
/NTZM6.1.ER.230317T0000Z.230319T1200Z.230321T1200Z.NO/
218 PM CST Mon Mar 6 2023
...FLOOD WARNING NOW IN EFFECT FROM THURSDAY, MARCH 16 TO WEDNESDAY,
MARCH 22...
* WHAT...Minor flooding is forecast.
* WHERE...Mississippi River At Natchez.
* WHEN...From Thursday, March 16 to Wednesday, March 22.
* IMPACTS...At 48.0 feet, Carthage Point Road becomes impassable.
* ADDITIONAL DETAILS...
- At 2:00 PM CST Monday the stage was 43.4 feet.
- Forecast...The river is expected to rise above flood stage
Thursday, March 16 to a crest of 48.5 feet Sunday, March 19.
- Flood stage is 48.0 feet.
&&
Fld Observed Forecasts (12 pm CST)
Location Stg Stg Day/Time Tue Wed Thu
Mississippi River
Natchez 48.0 43.4 Mon 2 pm CST 43.8 44.3 44.8
&&
LAT...LON 3101 9170 3130 9167 3193 9129 3187 9114
3130 9147 3100 9154
$$
2468
WGUS84 KJAN 070151
FLSJAN
Flood Statement
National Weather Service Jackson MS
751 PM CST Mon Mar 6 2023
...The Flood Warning continues for the following rivers in
Louisiana...Mississippi...
Mississippi River At Natchez affecting Wilkinson, Adams and
Concordia Counties.
For the Lower Mississippi River ...including Arkansas City,
Greenville, Vicksburg, Natchez...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Forecast includes rainfall on the ground and 24 hours of additional
rainfall.
Additional information is available at
www.water.weather.gov/ahps2/index.php?wfo=JAN
The next statement will be issued Tuesday morning at 830 AM CST.
&&
LAC029-MSC001-157-071400-
/O.CON.KJAN.FL.W.0039.230317T0000Z-230322T0600Z/
/NTZM6.1.ER.230317T0000Z.230319T1200Z.230321T1200Z.NO/
751 PM CST Mon Mar 6 2023
...FLOOD WARNING REMAINS IN EFFECT FROM THURSDAY, MARCH 16 TO
WEDNESDAY, MARCH 22...
* WHAT...Minor flooding is forecast.
* WHERE...Mississippi River At Natchez.
* WHEN...From Thursday, March 16 to Wednesday, March 22.
* IMPACTS...At 48.0 feet, Carthage Point Road becomes impassable.
* ADDITIONAL DETAILS...
- At 6:00 PM CST Monday the stage was 43.5 feet.
- Forecast...The river is expected to rise above flood stage
Thursday, March 16 to a crest of 48.5 feet Sunday, March 19.
- Flood stage is 48.0 feet.
&&
Fld Observed Forecasts (6 pm CST)
Location Stg Stg Day/Time Tue Wed Thu
Mississippi River
Natchez 48.0 43.5 Mon 6 pm CST 44.0 44.5 44.9
&&
LAT...LON 3101 9170 3130 9167 3193 9129 3187 9114
3130 9147 3100 9154
$$718
WGUS84 KJAN 071728
FLSJAN
Flood Statement
National Weather Service Jackson MS
1128 AM CST Tue Mar 7 2023
...The Flood Warning is cancelled for the following rivers in
Louisiana...Mississippi...
Mississippi River At Natchez affecting Adams, Concordia and
Wilkinson Counties.
LAC029-MSC001-157-071830-
/O.CAN.KJAN.FL.W.0039.230317T0000Z-230307T1728Z/
/NTZM6.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1128 AM CST Tue Mar 7 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Mississippi River At Natchez.
* ADDITIONAL DETAILS...
- At 11:00 AM CST Tuesday the stage was 43.7 feet.
- Forecast...The river is expected to rise to a crest of 47.5
feet Sunday, March 19.
&&
Fld Observed Forecasts (12 pm CST)
Location Stg Stg Day/Time Wed Thu Fri
Mississippi River
Natchez 48.0 43.7 Tue 11 am CS 44.5 45.0 45.3
&&
LAT...LON 3101 9170 3130 9167 3193 9129 3187 9114
3130 9147 3100 9154
$$
NPWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Mar 3, 6:43 AM CST, 5 hours 1 minute earlier.
Area forecast discussion, Mar 3, 6:43 AM CST, 5 hours 1 minute before
Area Forecast Discussion
National Weather Service Jackson MS
643 AM CST Fri Mar 3 2023
...New AVIATION...
.DISCUSSION...
Issued at 324 AM CST Fri Mar 3 2023
Today through tonight: A strong shortwave trough is crossing the
lower MS Valley region early this morning with a narrow line of
mostly sub-severe convection having developed ahead of the
associated cold front. A largely capped warm sector per latest
soundings is helping to limit deep convection and the overall
severe threat in spite of very strong wind shear. Out of respect
for the shear will maintain a slight risk for severe storms
through early morning. However, the primary concern, especially
later this morning behind the front, will be the tight pressure
gradient and deep mixing of strong low level winds. A high wind
warning has been issued for portions of the upper Delta region for
the 6 am to noon time frame in anticipation of peak downward
transport of wind associated with a 50 to 70 kt low level jet.
Otherwise, a wind advisory continues until 6 pm for the entire
area. Expect wind to diminish quickly for tonight with a much
cooler airmass allowing temperatures to dip well into the 40s.
/EC/
Saturday through Next Week: After a week filled with being under
multiple severe weather threats, the region will get a break from
rain and storms this weekend. This break won't last long though
thanks to a series of frontal boundaries. Surface high pressure
will build in just north of the state late Friday night bringing
dry weather through the weekend with highs ranging from the mid
60s to low 80s. By early Monday morning, a warm front just off the
MS/LA coast will lift north to about the HWY 84 corridor. Not
only will this warm front bring the possibility of some light
rain, but with the increased southerly flow, temperatures will be
fairly warm Monday and Tuesday with highs in the upper 70s to the
mid 80s. Light rain will be possible Monday afternoon along/
southeast of a line stretching from the Golden Triangle to just
east of Natchez. The warm front will wash out by Monday afternoon
however, and then a cold front will approach from the west with an
increase in rain chances Tuesday through Friday.
While this looks to be a weak frontal boundary, it is expected to
stall across the I-20 corridor Tuesday and Wednesday increasing rain
and storm chances for much of the region. The front will be east of
the region by Friday afternoon however before its final departure,
the front will lift north Thursday afternoon creating widespread
rainfall Thursday through Friday morning. Post frontal boundary, low
temperatures for Thursday and Friday nights will drop into the
30s. /JNE/
&&
.AVIATION...
(12Z TAFS)
Issued at 638 AM CST Fri Mar 3 2023
Strong gradient winds and TSRA will be primary concerns in
addition to reduced ceilings today, but expect the TSRA threat to
end prior to 18z while the wind diminishes later today as the
strong low exits the area. /EC/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 74 46 71 48 / 70 0 0 0
Meridian 77 46 72 48 / 60 0 0 0
Vicksburg 73 46 71 48 / 70 0 0 0
Hattiesburg 78 48 76 50 / 40 0 0 0
Natchez 73 46 72 50 / 50 0 0 0
Greenville 70 45 66 47 / 90 0 0 0
Greenwood 71 46 67 48 / 90 0 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 6 PM CST this evening for MSZ028>033-037>039-
043>066-072>074.
High Wind Warning until noon CST today for MSZ018-019-025>027-
034>036-040>042.
Wind Advisory from noon today to 6 PM CST this evening for
MSZ018-019-025>027-034>036-040>042.
LA...Wind Advisory until 6 PM CST this evening for LAZ007-015-016-
023>026.
High Wind Warning until noon CST today for LAZ008-009.
Wind Advisory from noon today to 6 PM CST this evening for
LAZ008-009.
AR...Wind Advisory until 6 PM CST this evening for ARZ074.
High Wind Warning until noon CST today for ARZ075.
Wind Advisory from noon today to 6 PM CST this evening for
ARZ075.
&&
EC/JNE/ECHazardous weather outlook, Mar 3, 5:17 AM CST, 6 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 517 AM CST Fri Mar 3 2023 ARZ074-LAZ007-008-015-016-023>026-MSZ028>033-036>039-042>066- 041130- Ashley-Morehouse-West Carroll-Richland-Madison LA-Franklin LA- Catahoula-Tensas-Concordia-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Holmes-Attala-Winston-Noxubee-Yazoo-Madison MS- Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale- Claiborne-Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams- Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Jones- 517 AM CST Fri Mar 3 2023 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northeast Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Today NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Today Today, severe thunderstorms and tornadoes are possible. Some thunderstorms could produce damaging winds to 60 mph perhaps a tornado. (https://www.weather.gov/images/jan/graphicast/2.png) Today, a few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today. ARZ075-LAZ009-MSZ018-019-025>027-034-035-040-041-041130- Chicot-East Carroll-Bolivar-Sunflower-Leflore-Grenada-Carroll- Washington-Humphreys-Issaquena-Sharkey- 517 AM CST Fri Mar 3 2023 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Today NON-THUNDERSTORM WINDS THREAT...Significant TIMING...Today Today, severe thunderstorms and tornadoes are possible. Some thunderstorms could produce damaging winds to 60 mph and perhaps a tornado. (https://www.weather.gov/images/jan/graphicast/2.png) Today, scattered downed trees and power lines are likely due to sustained winds over 35 mph and potential wind gusts greater than 50 mph. Travel could be very difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today. MSZ072>074-041130- Marion-Lamar-Forrest- 517 AM CST Fri Mar 3 2023 This hazardous weather outlook is for portions of south central Mississippi, and southeast Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Today Today, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts. (https://www.weather.gov/images/jan/graphicast/2.png) Today, a few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today. && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *NON-THUNDERSTORM WINDS* Significant...Scattered downed trees and power lines are likely due to sustained winds over 35 mph and potential wind gusts greater than 50 mph. Elevated...A few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. Limited...Weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Local storm report, Mar 3, 10:46 AM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1046 AM CST FRI MAR 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 AM TSTM WND DMG 1 WSW COLUMBUS 33.50N 88.42W
03/03/2023 LOWNDES MS EMERGENCY MNGR
SEVERAL TREES WERE BLOWN DOWN IN COLUMBUS,
AND TRAFFIC LIGHTS WERE BLOWN DOWN AT
SEVERAL INTERSECTIONS.
&&
NFLocal storm report, Mar 3, 10:49 AM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1049 AM CST FRI MAR 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 AM NON-TSTM WND DMG 3 NNW VAUGHAN 32.84N 90.07W
03/03/2023 YAZOO MS LAW ENFORCEMENT
A TREE WAS BLOWN DOWN ALONG WILDWOOD ROAD
BETWEEN BENNET ROAD AND BUTLER ROAD
NORTHWEST OF VAUGHAN.
&&
NFLocal storm report, Mar 3, 10:53 AM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1053 AM CST FRI MAR 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 AM TSTM WND DMG STARKVILLE 33.45N 88.82W
03/03/2023 OKTIBBEHA MS EMERGENCY MNGR
*** 1 INJ ***
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
STARKVILLE. SEVERAL TREES AND POWER POLES
WERE BLOWN DOWN IN STARKVILLE OVER A 15
MINUTE PERIOD DUE TO STRONG GRADIENT WINDS
BEFORE A LINE OF SHOWERS CAME THROUGH, AND
WITH THE LINE OF SHOWERS. A TREE FELL ONTO A
HOUSE AND INJURED ONE OCCUPANT. TWO VEHICLES
WERE DAMAGED BY FALLEN TREES.
&&
NFLocal storm report, Mar 3, 10:54 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1054 AM CST FRI MAR 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM TSTM WND DMG WEST POINT 33.61N 88.64W
03/03/2023 CLAY MS EMERGENCY MNGR
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
WEST POINT. A FEW TREES WERE BLOWN DOWN IN
WEST POINT INCLUDING A FEW WHICH FELL ONTO
HOUSES.
&&
NFLocal storm report, Mar 3, 10:59 AM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1059 AM CST FRI MAR 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 AM NON-TSTM WND DMG CALEDONIA 33.68N 88.33W
03/03/2023 LOWNDES MS PUBLIC
REPORT FROM MPING OF WIND DAMAGE SIMILAR TO
1-INCH TREE LIMBS BROKEN OR SHINGLES BLOWN
OFF.
&&
NFLocal storm report, Mar 3, 11:00 AM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1100 AM CST FRI MAR 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM NON-TSTM WND DMG 2 SSE TOUGALOO 32.37N 90.15W
03/03/2023 HINDS MS PUBLIC
REPORT FROM MPING OF WIND DAMAGE SIMILAR TO
1-INCH TREE LIMBS BROKEN OR SHINGLES BLOWN
OFF.
&&
NFThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 3:23 AM CST | High Wind Warning | JAN | Bolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 5 more | 9 hr |
| Mar 3, 3:23 AM CST | Wind Advisory | JAN | Bolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 5 more | 15 hr |
| Mar 3, 5:22 AM CST | Special Weather Statement | JAN | Washington | 23 min |
| Mar 3, 5:56 AM CST | Special Weather Statement | JAN | Issaquena, Sharkey | 34 min |
| Mar 3, 5:59 AM CST | Special Weather Statement | JAN | Washington | 31 min |
| Mar 3, 7:47 AM CST | Special Weather Statement | JAN | Madison | 28 min |
| Mar 3, 8:26 AM CST | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Leake, Madison, Neshoba, Rankin and 3 more | 54 min |
| Mar 3, 8:46 AM CST | Special Weather Statement | JAN | Choctaw, Webster | 29 min |
| Mar 3, 9:17 AM CST | Special Weather Statement | JAN | Clay, Oktibbeha, Winston | 28 min |
| Mar 3, 9:19 AM CST | Special Weather Statement | JAN | Neshoba | 26 min |
| Mar 3, 10:01 AM CST | Severe Thunderstorm Warning | JAN | Kemper, Lowndes, Noxubee | 44 min |
Nearby
River Flood Warnings in Mississippi, 2023River Flood Warnings in Louisiana, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.